Alert archive / North Carolina / High Surf Advisories in 2016
High Surf Advisory 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high surf advisory at Mar 20, 2016, 2:43 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2016, 2:43 AM EDT (06:43 UTC)
- Expired
- Mar 20, 2016, 2:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
523 WHUS42 KMHX 200643 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 243 AM EDT SUN MAR 20 2016 ...HIGH SURF ADVISORY FOR NORTHERN BEACHES INTO EARLY THIS AFTERNOON... .STRONG NORTH TO NORTHEAST WINDS WILL PRODUCE BREAKERS OF 7 TO 8 FEET FOR THE BEACHES MAINLY FROM RODANTHE NORTH THIS MORNING INTO EARLY THIS AFTERNOON. NCZ103-201800- /O.NEW.KMHX.SU.Y.0004.160320T0643Z-160320T1800Z/ OUTER BANKS DARE- 243 AM EDT SUN MAR 20 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * LOCATION...BEACHES NORTH OF CAPE HATTERAS...ESPECIALLY NORTH OF OREGON INLET. * SURF HEIGHT...6 TO 8 FEET. * TIMING...THROUGH EARLY THIS AFTERNOON. * IMPACTS...HIGH SURF AND MINOR BEACH EROSION. LOCALIZED OCEAN OVERWASH POSSIBLE MAINLY AROUND 630 AM DURING HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING STRONG SHORE BREAK...DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high surf advisory went out at Mar 20, 12:43 AM EDT, 2 hours earlier.
Area forecast discussion, Mar 20, 12:43 AM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1243 AM EDT SUN MAR 20 2016
.SYNOPSIS...
LOW PRESSURE WILL DEVELOP OFF THE NORTH CAROLINA COAST TONIGHT
THROUGH SUNDAY. AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH
SUNDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE
SOUTHWEST MONDAY AND MONDAY NIGHT...THEN MOVE OFF THE COAST
TUESDAY WHILE DOMINATING THE WEATHER THROUGH MUCH OF THE UPCOMING
WEEK. A COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1235 AM SUNDAY...RDR SHOWS BAND OF SHRA TO THE W MOVING E
AND SHLD REACH REGION NEXT FEW HRS. RAMPED UP POPS TO HIGHER CHC
INLAND NEXT CPL HRS THEN SPREAD THAT TO CST THRU DAYBREAK.
LOWERED INIT TEMPS AND DEWPTS AND ALSO LOWERED MINS A DGR OR TWO
MOST SPOTS WITH LOWER 40S INLAND TO UPR 40S CNTRL/SRN BEACHES.
ALSO INCREASED WINDS REST OF THE NIGHT FOR THE BEACHES FROM
LOOKOUT N.
PREV DISC...VERY MINOR ADJUSTMENTS FOR THE NEAR TERM FORECAST
LATE THIS EVENING MAINLY FOR HOURLY WX ELEMENTS. SLIGHT CHANCE
INLAND AND CHANCE ALONG THE COAST IS OVERDONE AT THE MOMENT BUT
KRAX IMAGERY INDICATES WEAK RETURNS ACROSS THE PIEDMONT THAT
LATEST HIGH- RESOLUTION GUIDANCE INDICATES WILL IMPACT EASTERN NC
LATE TONIGHT WHEN THE SURFACE LOW BEGINS TO DEVELOP OFF THE COAST.
AN UPPER LOW CONTINUES OVER THE UPPER MID WEST WITH WSW FLOW
ALOFT ACROSS THE REGION. AT THE SURFACE, THE FRONTAL BOUNDARY HAS
SHIFTED OFFSHORE AS MSAS INDICATES WEAK (1009 MB) LOW PRESSURE
BEGINNING TO DEVELOP OFF THE CENTRAL OBX. GUIDANCE REMAINS IN
VERY POOR AGREEMENT WITH COVERAGE OF PRECIP THIS EVENING. TEMPS
WILL GRADUALLY FALL TO THE MID 40S TO LOWER 50S BY LATE TONIGHT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
AS OF 4 PM SAT...LOW PRESSURE WILL LIFT NE OF THE REGION SUNDAY
WITH DEEPER MOISTURE PULLING OFFSHORE. LINGERING LOW LEVEL
MOISTURE BELOW A STRONG INVERSION WILL KEEP CLOUDY SKIES WITH
PATCHY DRIZZLE POSSIBLE, ESPECIALLY THROUGH THE MORNING. CANNOT
RULE OUT A FEW SHOWERS AS WELL WITH 850MB FLOW CONTINUING TO BE SW
ALTHOUGH FLOW WILL GENERALLY BE PARALLEL WITH THE PRESSURE
SURFACES. LOW LEVELS WINDS WILL BE NORTHERLY BRINGING A COOL DAY
WITH HIGHS IN THE UPPER 40S NW SECTIONS TO MID 50S ALONG THE
COAST.
&&
.LONG TERM /TONIGHT THROUGH SATURDAY/...
AS OF 3 PM SAT...BELOW NORMAL TEMPS TO START THE WEEK...THEN
GRADUALLY MODERATING THROUGH LATE WEEK. PATCHY FROST WILL BE
POSSIBLE ACROSS INLAND AREAS TUESDAY MORNING. INCREASING PRECIP
CHANCES LATE WEEK INTO THE WEEKEND.
LOW PRESSURE WILL CONTINUE TO LIFT NE OF THE REGION SUNDAY NIGHT
AND MONDAY...WHILE UPPER TROUGH MOVES THROUGH SUN NIGHT AND EARLY
MONDAY ENDING ANY LINGERING LIGHT PRECIP FROM W TO E. WILL
CONTINUE SC/CHANCE POPS SUN NIGHT GIVEN THE STRENGTH OF THE
TROUGH...WITH ANY RAINFALL AMTS EXPECTED TO BE LIGHT.
HIGH PRESSURE WILL BUILD TOWARD THE COAST MON AND MON NIGHT WITH
CONT COOL WEATHER AND MAINLY CLR SKIES. HIGHS MON WILL AGAIN ONLY
CLIMB INTO THE 50S AND WITH GOOD RADIATIONAL COOLING MON NIGHT
LOWS WILL REACH LOWER 30S COOLER INLAND SPOTS WITH THREAT OF
FROST. GIVEN VERY WARM TEMPS PAST COUPLE WEEKS MAY NEED TO ISSUE
FROST ADVISORIES AS MANY PLANTS HAVE STARTED TO LEAF OUT/BLOOM.
ADDED PATCHY FROST WORDING INTO THE FORECAST. HIGH WILL MOVE
OFFSHORE TUESDAY THROUGH MID WEEK AS UPR RDG BUILDS TO THE E. THIS
WILL LEAD TO DRY WEATHER THRU THU WITH MODERATING TEMPS. HIGHS
EXPECTED IN THE UPPER 50S TO MID 60S TUE RISING INTO THE 70S MOST
SPOTS WED THROUGH FRI.
THE NEXT FRONTAL SYSTEM WILL APPROACH FROM THE WEST FRI...THEN
MOVE THROUGH THE AREA FRI NIGHT...LIKELY STALING OFF THE COAST
SATURDAY WHILE AREAS OF LOW PRESSURE DEVELOP ALONG IT. INCREASED
POPS FRI INTO SAT...AND ADDED SC TSTM MENTION FRI AFTERNOON/EVENING
AHEAD OF THE FRONT WITH INCREASING INSTABILITY AND MODEST SHEAR.
COOLER TEMPS FOR SAT WITH NE FLOW...CLOUDS AND PRECIP.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY NIGHT/...
AS OF 1230 AM SUN...IFR/MVFR CONDITIONS CURRENTLY WILL BECOME
PREDOMINANTLY IFR OVERNIGHT THRU GOOD PART OF SUNDAY MORN. CIGS
WILL LIFT A BIT LATER SUN AND SHLD BECOME MORE MVFR THRU AFTN.
MAINLY MVFR WITH POSS OCNL IFR THEN EXPECTED SUN NIGHT AS WILL
CONT TO HAVE SOME PATCHY RAIN AS UPR TRF APPROACHES.
LONG TERM /MON THROUGH THURSDAY/...
AS OF 3 PM SAT...BASED ON THE LATEST FORECAST SOUNDINGS AND
GUIDANCE, SUB-VFR CEILINGS COULD LINGERINTO EARLY MONDAY MORNING.
LOWS CLOUDS WILL SCT OUT MON WITH VFR RETURNING. PRED VFR MONDAY
THROUGH THURSDAY...WITH POTENTIAL FOR PATCHY BRIEF FOG/STRATUS
EACH MORNING.
&&
.MARINE...
SHORT TERM /THROUGH SUNDAY/...
AS OF 1230 AM SUN...N WINDS CONT TO BE GUSTY FROM LOOKOUT N ON
BACKSIDE OF LOW. INCREASED WINDS A BIT FOR AREAS BETWEEN HAT AND
LOOKOUT AND RAISED SCA FOR WATERS BETWEEN OCRACOKE AND LOOKOUT AS
PROB GETTING GUSTS TO 25 KTS WITH 6 FT SEAS OUTER PORTIONS. ALSO
INCREASED SEAS A BIT NRN WTRS AS WINDS GUSTING TO 30 KTS
PRODUCING DECENT AREA OF 8 TO 9 FOOT SEAS.
PREV DISC...LATEST SURFACE AND BUOY DATA INDICATE NORTH TO
NORTHEAST WINDS 10-20 KT WITH SEAS 5-8 FT FROM DIAMOND SHOALS
NORTH AND 2-5 FT SOUTH. NO CHANGE TO SMALL CRAFT ADVISORIES FOR
THE CENTRAL/NORTHERN WATERS, PAMLICO/ALBEMARLE SOUNDS AND
ALLIGATOR RIVER. WATERS SOUTH OF OCRACOKE INLET AND INLAND RIVERS
ARE EXPECTED TO REMAIN BELOW SCA CRITERIA AT THIS TIME.
LOW PRES WILL TRACK/DEVELOP ALONG THE COAST TONIGHT AND LIFT NE
AWAY FROM THE AREA SUNDAY. IN ADDITION, A FRONTAL BOUNDARY HAS
SHIFTED SOUTH THROUGH THE CENTRAL/SOUTHERN WATERS THIS EVENING.
THE LOW WILL MOVE TO EAST OF THE OBX LATE TONIGHT WITH NORTHERLY
WINDS DEVELOPING ACROSS ALL WATERS AND SCA CONDITIONS SPREADING
SOUTH INTO THE PAMLICO AND WATERS SOUTH TO OCRACOKE INLET. NWPS
INITIALIZED HIGHER THAN CURRENT CONDITIONS AND USED A BLEND OF
WAVEWATCH AND NWPS FOR SEAS. EXPECT SEAS UP TO 5-8 FT ACROSS THE
NORTHERN WATERS AND 2-5 FT SOUTH.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM SAT...AN AREA OF LOW PRESSURE WILL CONTINUE TO LIFT
SLOWLY NE OF REGION SUN NIGHT INTO MON. THIS WILL LEAD TO N TO NW
WINDS OF 15 TO 25 KTS ON BACKSIDE OF LOW SUN NIGHT THRU MON WITH
STRONGEST WINDS ACROSS THE OUTER CNTRL/NRN WTRS. SEAS WILL BUILD
TO 5 TO 7 FEET NORTH OF OCRACOKE AND 3 TO 5 FEET SOUTH THROUGH
MON. WINDS WILL GRAD DIMINISH MON NIGHT AS HIGH BUILDS CLOSER WITH
SEAS SUBSIDING TO 3 TO 5 FT NORTH AND 2 TO 3 FT SOUTH. THE HIGH
WILL CREST OVER THE WATERS EARLY TUE AND SLIDE OFFSHORE LATER TUE
WITH WINDS BECOMING SW 15 KTS OR LESS AND SEAS 2 TO 4 FT.
INCREASING SW FLOW 10-20KT TUE NIGHT AND WED AS HIGH PRESSURE
MOVES OFFSHORE WITH SEAS BUILDING TO 4 TO 5 FT SEAS OUTER CNTRL
WTRS. COULD SEE A PERIOD OF SCA DEVELOP ON THE CENTRAL WATERS WED
AND WED NIGHT AS GRADIENT TIGHTENS WITH SW WINDS 20-25KT AND SEAS
6FT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR AMZ130-131-135.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT TUESDAY FOR AMZ150-152-154.
SMALL CRAFT ADVISORY UNTIL 9 AM EDT THIS MORNING FOR AMZ156.
&&
SYNOPSIS...SK
NEAR TERM...RF/SK/DAG
SHORT TERM...SK
LONG TERM...RF/CQD
AVIATION...RF/CQD
MARINE...RF/SK/CQD/DAGHazardous weather outlook, Mar 19, 3:38 AM EDT, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 338 AM EDT SAT MAR 19 2016 NCZ029-044>047-079>081-090>095-098-200745- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 338 AM EDT SAT MAR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. COLD HIGH PRESSURE WILL SETTLE OVER EASTERN NC MONDAY NIGHT THROUGH TUESDAY MORNING. CLEAR SKIES AND CALM WINDS WILL ALLOW FOR A GOOD CHANCE OF A FROST OR FREEZE FOR AREAS AWAY FROM THE IMMEDIATE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-200745- OUTER BANKS DARE-OUTER BANKS HYDE- 338 AM EDT SAT MAR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 10:22 AM EDT | Small Craft Advisory | MHX | 6 hr | |
| Mar 20, 4:28 PM EDT | Small Craft Advisory | MHX | 26 hr |
Nearby
High Surf Advisories in North Carolina, 2016Every high surf advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.